MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES KII FIOS FIRST ENTRY; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES KII FIOS FIRST ENTRY; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTF71
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: lsk.Event description: additional information received from an applied medical representative via email 01jul2025: a piece was broken on the sleeve of the trocar, this was only seen at the end of the surgery, the piece was retrieved immediately, no new product had to be used, manual damage to the trocar (by grasping forceps or similar) is not ruled out, the patient was not injured, the batch number can no longer be traced, the trocar and the broken piece were saved.Additional information received from an applied medical representative via email on 02jul2025: the trocar is packed in a bag as it is contaminated.It is a 12mm trocar with z-thread, apparently the trocar had a length of 150mm.The trocar was packed too tightly for a photo, no images available.It could also be a ctf73.The incident took place in mid-june and the employee responsible was on vacation for a week afterwards.The report came in on thursday the 26th and i visited the customer for the first time on (b)(6).Concomitant devices used during the procedure were overholt, scissors, salvage bag grasping forceps.The break occurred at the top.The trocar was inserted with rotation with no difficulty during insertion and it was unknown what instrument was inside the cannula at the time of the incident.The trocar was not used with a robot.Additional information received from an applied medical representative via email on 03jul2025: the customer is correct; the trocar was very probably from a kit.The operation was an lsk, mr [name redacted] could not confirm this more precisely.The break was considered to be a clean break and all pieces were retrieved from the patient.Intervention: piece was retrieved.Patient status: no patient injury or illness was reported.
 
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation, along with a clear fragment.Visual inspection confirmed the complainant¿s experience of a cannula tip fracture.The clear fragment was identified to be part of the cannula.Based on the condition of the returned unit, it is possible that the cannula fractured due to instrumentation coming into contact with the tip during the procedure.However, the exact root cause is unknown.Applied medical has performed a historical trend analysis and review of production records and no relevant documentations were identified.
 
Event or Problem Description
Procedure performed: lsk.Event description: additional information received from an applied medical representative via email 01jul25: a piece was broken on the sleeve of the trocar, this was only seen at the end of the surgery, the piece was retrieved immediately, no new product had to be used, manual damage to the trocar (by grasping forceps or similar) is not ruled out, the patient was not injured, the batch number can no longer be traced, the trocar and the broken piece were saved.Additional information received from an applied medical representative via email on 02jul25: the trocar is packed in a bag as it is contaminated.It is a 12mm trocar with z-thread, apparently the trocar had a length of 150mm.The trocar was packed too tightly for a photo, no images available.It could also be a ctf73.The incident took place in (b)(6) and the employee responsible was on vacation for a week afterwards.The report came in on thursday the (b)(6) and i visited the customer for the first time on (b)(6).Concomitant devices used during the procedure were overholt, scissors, salvage bag grasping forceps.The break occurred at the top.The trocar was inserted with rotation with no difficulty during insertion and it was unknown what instrument was inside the cannula at the time of the incident.The trocar was not used with a robot.Additional information received from an applied medical representative via email on 03jul25: the customer is correct; the trocar was very probably from a kit.The operation was an lsk.He could not confirm this more precisely.The break was considered to be a clean break and all pieces were retrieved from the patient.Additional info received from amr qc team on 04sep25: the event unit received was ctf71 lot unk.Intervention: piece was retrieved.Patient status: no patient injury or illness was reported.

Brand Name
KII FIOS FIRST ENTRY
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key22470225
Report Number2027111-2025-00632
Device Sequence Number15450184
Product Code GCJ
UDI-Device Identifier00607915125035
UDI-Public(01)00607915125035
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K041795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCTF71
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/10/2025
Supplement Report FDA Received Date01/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVERHOLT, SCISSORS, SALVAGE BAG GRASPING FORCEPS.
Patient SexUnknown